Document Detail

Methemoglobinemia from topical benzocaine.
MedLine Citation:
PMID:  2364535     Owner:  NLM     Status:  MEDLINE    
Acute cyanosis and methemoglobinemia developed following topical application and partial ingestion of benzocaine for esophagogastroduodenoscopy. A diagnosis of acute toxic methemoglobinemia should be considered when cyanosis, with or without neurologic symptoms, occurs following the use of local anesthetics in the absence of cardiopulmonary disease. Laboratory tests should include oxygen saturation and methemoglobin concentration. Management includes supplemental oxygen administration and intravenous methylene blue.
D F Grum; T W Rice
Related Documents :
1132095 - The effect of cold air inhalation on again pectoris and myocardial oxygen supply.
7369385 - Myocardial oxygen and carbohydrate consumption in fetal lambs in utero and in adult sheep.
7369815 - Mechanisms of impaired cardiac function by vasopressin.
15271865 - Is the failing heart energy starved? on using chemical energy to support cardiac function.
8357335 - Ace-inhibitors in coronary artery disease?
8567315 - Lipoprotein(a) and other risk factors for cerebral infarction.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Cleveland Clinic journal of medicine     Volume:  57     ISSN:  0891-1150     ISO Abbreviation:  Cleve Clin J Med     Publication Date:  1990 Jun 
Date Detail:
Created Date:  1990-08-13     Completed Date:  1990-08-13     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8703441     Medline TA:  Cleve Clin J Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  357-9     Citation Subset:  IM    
Department of Anesthesia, University of Cincinnati, Ohio 45267-0531.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Administration, Topical
Benzocaine / administration & dosage,  adverse effects*
Cyanosis / chemically induced
Methemoglobinemia / chemically induced*,  drug therapy
Middle Aged
Reg. No./Substance:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Mosaic hair color changes in alopecia areata.
Next Document:  Lymphocytic alveolitis in primary HIV infection.